Amphetamine overdose: the signs, symptoms,
Amphetamine is a prohibited narcotic substance with a pronounced psychotropic effect on the Central nervous system. In the early twentieth century it was widely used in the treatment of bronchial asthma. After receiving information about its narcotic properties, but also about the ability to cause persistent dependence, it was banned. Despite the ban, amphetamine is a drug of abuse, and continues to destroy the lives of hundreds of thousands of people around the world. In this article, we discussed the reasons that may develop an overdose of amphetamine, the main clinical manifestations of this condition, and methods of first aid and treatment.
What is amphetamine how it affects the body
Amphetamine is a powerful drug. Addicts it is called differently: Hairdryer, speed, speed. Most often it is used intranasally, inhaled through the nostril. Also, its possible oral and intravenous administration. Also produce the drug methamphetamine, which is produced on the basis of the Hairdryer. It has a similar effect on the body.
Please note that amphetamine can be habit-forming if the first reception. In 90% of cases people can't stop for a single use.
Below we listed the main processes in the body occurring when injected amphetamine in the body:
- improvement of mood in which a person temporarily forgets about their own life problems.
- anorexia – lack of appetite;
- a sharp increase in blood pressure;
- the feeling of energy;
- the extension of the eye pupils;
- tachycardia – rapid pulse.
After receiving a dose of the drug, a person is in a state of euphoria and imaginary happiness. But after the termination of the dryer to the body develops a sense of panic and despair, people can feel fear, to become irritated. These changes are associated with Central nervous system. In humans, long-term users of the substance, distortion of personality, different mental disorders. Also, there are cases of suicide among amphetamine addicts.
An overdose of meth or a Hairdryer can develop for the following reasons:
- one-time intake of large doses of the drug;
- receiving repeated doses of amphetamine during the day;
- combine a hair dryer with alcohol or other narcotic substances, tranquilizers, analgesics, antidepressants;
- use high doses of the drug after a long break.
Please note that the lethal dose of amphetamine is different for each person. Addicts who have developed tolerance to the drug, it above, the "newcomers".
Clinical manifestations of overdose
Amphetamine overdose is a dangerous condition that can lead to death. Signs of poisoning develop quickly, and the condition of the person deteriorates within 5-10 minutes after ingestion of toxic doses.
Please note that the drug works fastest when injected intravenously. Its action has been developing for 1-2 minutes.
An overdose of "speed" threat of development of acute disorders of the cardiovascular and nervous systems. Most often death occurs due to respiratory failure or heart.
The main symptoms of meth overdose are listed below:
- The development of a vivid visual, auditory, or olfactory hallucinations.
- Hyperthermia – elevation of body temperature above 38 degrees.
- The tangled speech, the statement of delusions, the appearance of panic.
- Hyperhidrosis – excessive sweating. Clothing poisoned person may become wet from sweat even in a cool environment.
- Hypersalivation – increased saliva production.
- The disruption of the digestive system is manifested by vomiting, diarrhea, sharp pains in the stomach, flatulence.
- Spontaneous uncontrolled discharge of urine and feces.
- Dilated pupils and absence of their reaction to changes in light.
- Pale skin, possible bruising.
- Rapid raising of the level of arterial blood pressure against which the development of acute stroke.
- Tachycardia – rapid heartbeat.
- In severe poisoning there is a violation of consciousness, and the patient gradually loaded in a deep coma.
The effects of an Hairdryer
Overdose dryer can lead to severe disorders and terrible consequences. People who survived the poisoning, "speed", can be disabled, losing the ability to work. The effects of dryers are as follows:
- acute hemorrhagic stroke – bleeding in the brain leading to impairment of motor and mental abilities. This pathology may occur on a background of a sharp rise in blood pressure;
- acute renal failure. The drug is excreted through the kidneys and in large quantities is able to destroy them;
- mental disorders. Survivors of poisoning by amphetamines, become more prone to psychiatric disorders. They can develop psychosis, depression;
- epilepsy developsdue to lesions of the brain tissue drug.
First aid for the development of an overdose
What to do in case of an overdose of amphetamine? Do not undertake to treat the poisoned person. This condition can lead to a fatal outcome, and only qualified doctors can help the patient.
First and foremost you should call the emergency team. When you call the doctors, be sure to specify to the dispatcher the reason for the violation of the patient's condition, tell us whether it is aggressive.
Please note that people under the influence of drugs can become dangerous to themselves and to others. If the patient shows aggression towards you, call the police, and do not try to help him yourself.
While waiting for SMP you can try to provide first aid assistance on their own. To do this:
- To follow the man, lest he committed suicide and hurting yourself.
- Give him a drink sorbents. It can be APSCO, sorbex, enterosgel, smectite. These medicines slightly reduce toxicity.
- Drink person warm sweet tea or water. Drinking will contribute to a more rapid removal of toxin from the body.
- When high body temperature, undress him and open the room Windows for ventilation. Can wipe it with a towel soaked in cold water. But fever pills to give by yourself can not, they can aggravate his condition.
If the intoxicated person lost consciousness and does not respond to your voice, put it on a solid, level surface. To prevent suffocation eager tongue or vomit, turn his head to one side.
Before arrival of doctors to monitor his pulse and breathing. When they stop you need to make their own indirect compressions.
First aid and hospital treatment
Medics arrived on the call, the patient will have the necessary first aid. It consists of:
- drugs normalizerbase heart rate and blood pressure. It can be beta-blockers, solution of magnesia, etc.;
- connection of droppers with solutions for removal of intoxication syndrome;
- oxygen support;
- anticonvulsant medications.
Hospitalitynet patients with narcotic poisoning in toxicology. Patients staying in critical condition and placed in ICU. Treatment may include hemodialysis – cleansing the blood of toxins using an artificial kidney.
Have amphetamine is no antidote and the antidote. All treatment is aimed at the most rapid elimination of the toxin from the body and correction of the patient's condition, the fight with disorders and complications caused by drug poisoning.
An overdose of amphetamine – heavy and dangerous condition, often leading to death. It can develop in addicts with experience and newcomers. The consequences of overdose are deplorable, people may remain disabled for life. With the development of a Hairdryer poisoning should immediately call an ambulance if the person is aggressive and dangerous, you also need to call the brigade police. Treatment of overdose is carried out in toxicology or intensive care. The success of treatment largely depends on timely access to medical care.